Hail, Scott
- When
- June 27, 2:30 PM EST to 2:35 PM EST
- Where
- Scott County, Oneida
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.500, -84.517
Nickel to quarter-size hail in south section of Oneida.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT MON JUN 27 2005 .SHORT TERM...(TONIGHT AND TUESDAY)...CURRENT SURFACE ANALYSIS SHOWS A WEAK TROUGH (OR OLD FRONTAL BOUNDARY) GENERALLY ALONG THE TN/KY BORDER...WITH CURRENT CONVECTION OVER THE NORTHERN CUMBERLAND PLATEAU CONCENTRATING AROUND THIS BOUNDARY. WITH A MODERATELY UNSTABLE AND VERY MOIST AIRMASS IN PLACE...EXPECT ADDITIONAL CONVECTION TO DEVELOP ELSEWHERE ACROSS THE FORECAST AREA BEFORE THE SUN SETS THIS EVENING. THINK THAT A FEW ISOLATED PULSE SEVERE STORMS WILL DEVELOP THROUGH THE EARLY EVENING HOURS IN THIS MODERATELY UNSTABLE AIRMASS...WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE. WILL PLAN TO TREND THE FORECAST TOWARD PERSISTENCE...SINCE TOMORROW SHOULD BE VERY SIMILAR TO TODAY. THINK THAT AREAS OF FOG WILL LIKELY DEVELOP LATER TONIGHT...ESPECIALLY IN AREAS WHERE RAINFALL OCCURRED THIS AFTERNOON. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...FORECAST AREA IS CAUGHT IN THE MIDDLE BETWEEN RIDGING TO THE WEST AND BERMUDA RIDGE TO THE EAST OVER THE SOUTHEAST ATLANTIC. WEAK TROUGH WILL STILL BE OVER THE OHIO AND TN VALLEYS WITH TROPICAL AIR COMING UP FROM THE SOUTH. GFS MODEL SHIFTS THE PRECIPITATION A LITTLE FARTHER EAST WEDNESDAY AND THURSDAY AS RIDGING FROM THE WEST MOVES TOWARDS THE TN VALLEY. THE NAM STRENGTHENS THE RIDGE BUT KEEPS THE TROUGH CENTERED OVER THE FORECAST AREA AND SOUTHERN APPALACHIANS THROUGH THURSDAY. WITH MODELS TENDING TO GO TOO HIGH IN THE SUMMER PREFER THE LOWER GFS. FOLLOWED A DIURNAL TREND WITH HIGHER POPS AFTERNOON AND EARLY EVENING WITH SLIGHT CHANCE THE REST OF THE DAY. TEMPERATURES SHOULD FOLLOW THE SAME TREND WITH HIGHS MID TO UPPER 80S AND LOWS UPPER 60S TO LOWER 70S. A STORM SYSTEM ACROSS THE PACIFIC NORTHWEST TODAY IS EXPECTED TO MOVE EAST ALONG THE CANADIAN BORDER AND THEN DIVE SOUTHEAST AROUND RIDGING OVER THE SOUTHWEST. A COLD FRONT WILL MOVE TOWARDS THE FORECAST AREA THURSDAY NIGHT AND FRIDAY AND MAY MAKE IT SOUTH OF THE TENNESSEE VALLEY BY SATURDAY. THIS COULD GIVE THE AREA A MORE SOAKING RAIN AND A CHANCE FOR STRONG STORMS WITH THE FRONT FRIDAY OR FRIDAY NIGHT. DROPPED LOWS A FEW DEGREES OVER THE WEEKEND AND POPS DOWN TO 20 PERCENT AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 86 70 87 / 40 40 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 85 69 86 / 40 40 50 30 OAK RIDGE, TN 70 86 69 86 / 40 40 40 30 TRI CITIES AIRPORT, TN 69 83 66 84 / 40 40 50 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && DMG/TD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 830 AM EDT MON JUN 27 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-281000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 830 AM EDT (730 AM CDT) MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The Knoxville radar (KMRX), 106 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 hail. Local standard time, as filed.
Nickel to quarter-size hail in south section of Oneida.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461936.